Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

First Week On Prozac...


  • Please log in to reply
7 replies to this topic

#1 benmurphy83

benmurphy83

    Just Registered

  • Just Registered
  • 2 posts

Posted 11 January 2012 - 12:06 PM

Hi Everyone,

Today, I just finished my first week on Prozac to combat my increasing anxiety issues. The first day or two was fine. I felt a little better as if a fog was beginning to lift in my head and my anxiety had decreased (though not all the way). However, around day 5 my anxiety started to peak. I would start to wake up hours earlier than I normally do and I would be shaking and fidgeting. The anxiety would build the rest of the day. Its almost as bad as the worst times I had anxiety before I started taking the medicine.

I guess I am really discouraged because I really want these meds to help. I know from reading the forums that some people have hard times on Prozac, but that they eventually lead to profound progress. Does anyone have any experiences with this either way? I am feeling a little lost here. Thanks and God Bless.

#2 absent

absent

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 507 posts
  • Gender:Female
  • Location:UK

Posted 11 January 2012 - 12:22 PM

Hi there. I believe all you are experiencing side effects. I know it takes 2 to 3 months for prozac to have effect and up to 4 weeks for it to start working, but you may expereince the side effects from the first days. I started sleeping excessivelyon the 5th day and it passed after a month. I don't have problems with anxiety but I feel quite restless lately and I thought it might be the prozac. That is all of my experience. I believe you need to have an appointment soon with your doctor, just share with him/her your observations. I'm sure they will put your mind at ease.

Good luck

Edited by absent, 11 January 2012 - 12:23 PM.

Stopped all medication due to financial problems. 

Been on: [1]Fluoxetine,[2]Citalopram, [3]Mirtazapine (4/7/2012-14/8/2012),[4] Escitalopram/Cirpalex 20mg (15/8/2012) + Depakote (1/8/2012) +Zopiclone (15/8/2012), [5]Sertaline 200mg + 2mg Diazepam 


#3 lindahurt

lindahurt

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 13,474 posts
  • Gender:Female
  • Location:USA

Posted 11 January 2012 - 12:33 PM

I took Prozac for many years before it stopped working for me. I felt improvement within a couple of weeks and start feeling really great within a month. We all have different experiences so I encourage to try and hang in there a little longer. My side effects were very minor and subsided in less than a couple of weeks.

Lindahurt
Even in the most horrific of situations, one's attitude has an enormous role in shaping what happens ~ Viktor Frankl
In you lies the power to choose, to commit - Stephen Convey

 
The kind of person you want to become is greatly influence by your inner decisions, and not from outside influence alone. We can even under adverse circumstances, decide what shall become of us ~ Brian C. Stiller



Posted Image
 

#4 ladysmurf

ladysmurf

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 618 posts
  • Gender:Female
  • Location:U.S.A

Posted 30 January 2012 - 04:31 PM

I just started on prozac today. how are you doing on it?

Until you make peace with who you are, you'll never be content with what you have
 


#5 Aaron7

Aaron7

    Junior Member

  • Junior Member
  • PipPip
  • 53 posts
  • Gender:Male
  • Location:New Alexandria

Posted 30 January 2012 - 05:51 PM

I feel for you. I recently upped my dose after dropping it for a bit and it really worked well for a couple days and not feels like it is coming back. I think that makes it extra hard to cope because you feel that great feeling of being anxiety/depression free and then crash back down again. Here is to hoping it levels out for both of us! Hope you feel better.

#6 leebux

leebux

    Member

  • Member
  • PipPipPip
  • 221 posts

Posted 01 February 2012 - 02:57 AM

I'd give it a bit longer and see how you feel. My daughter went on Lovan (prozac) and barely had any side effects - she was lucky.
Hopefully you will feel a bit better each day, but it can take 6 - 8 weeks for it to take full effect,
If you are concerned, ring your Psychiatrist and discuss your symptons.

Wishing you well

Leebux

#7 West6

West6

    Newbie

  • Newbie
  • Pip
  • 14 posts
  • Gender:Male
  • Location:Toronto, Canada

Posted 13 February 2012 - 11:37 PM

I can't say anything about profound effects, but Prozac does work.

Give it at least 4 weeks to start working. I became really hungry using the 1st week, then went back to normal. Started to see improvements after 4-5 weeks.

Your anxiety could just be from your desire to feel better - might not be the Prozac but check with your doctor to be sure.
Diagnosis: anxiety, depression, hypomania, possible bipolar
Meds: Wellbutrin and Prozac
Current therapy: Meds, psychotherapy, some exercise


#8 Kristen905

Kristen905

    Junior Member

  • Junior Member
  • PipPip
  • 51 posts
  • Gender:Female

Posted 21 February 2012 - 02:02 PM

Hey, Prozac was a lifesaver for me years back took me out of my slump. Im not back in a slump, 2007 was the last time that I had taken prozac and im on my first week also, day numb 4, I havent cried for two days which is good but my anxiety is still there and the nervousness in my tummy. I think we just need to make it past these days and it we will be back to normal. I agree with the above maybe its our desire to feel better and we need to just give it a chance. Only side effects ive had is headaches and dry mouth i hate the dry mouth gets worse in the evening for me. Im only on 20mg to start as lastime i took it i ended with 40mg. Never had any other problems on the med and I came off of it with no problems also. Is it possible that it would be working within the first few days?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users